Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 11, 2001, 5:30 PM EDT for Greene County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 11, 2001, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Greene County, OH
The radar
The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:57 PM EDT | Thunderstorm Wind 52 E | Fairborn, OH | Thunderstorms produced winds gusting to 60 mph with trees knocked down. One inch diameter hail also occurred. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS51 KILN 112130 SVRILN OHC057-112230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 530 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN OHIO... * UNTIL 630 PM EDT... * AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FAIRBORN...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YELLOW SPRINGS... XENIA... WRIGHT-PATTERSON AFB... WILBERFORCE... SHAWNEE HILLS... FAIRBORN... BEAVERCREEK... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:25 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 2:25 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT MON JUN 11 2001 FLO AMPLIFYS THRU THE PD AS MID LVL RDGG OVR CNTRL U.S. BLDS E INTO THE OH VLY AND UPR LO OVR PAC NW PUSHES E INTO NRN PLNS. FOCUS THIS EVE...REVOVLES ARND CHC/S FOR TSTMS. OUTLFLOW BNDRY IN PLACE ACRS W CNTRL OH AND CNTRL OH. LTST VIS SATL IMGRY SHWS CU FIELD HS DVLPD WHERE BEST INSTBY EXISTS ACRS CNTRL IN INTO W CNTRL OH. WL MONITOR THIS AREA FOR CHC FOR SCTD EVE TSTM ACTIVTY. ATTM LEANING TOWARD DRY FCST. FOCUS SHIFTS TO MCS DVLPMNT OVR UPR MS VLY AHD OF WRMFNT. THIS MCS SHUD FOLLOW FAVORED 850/300 THICKNESS SE INTO NRN IL THIS EVE AND THEN POSSIBLY INTO W CNTRL OH AFTER MIDNIGHT AND TO CNTRL OH TWD SUNRISE. WL INDICATE CHC POPS IN THESE LOCATIONS. TEMP WISE...WL GO A LTL WRMR THAN FWC GUID TNGT WITH HIGHER DWPTS AND SWRLY FLO. ON TUE...MID LVL RDGG INTO SRN OH WITH WK S/WV IN WESTERLIES EXPECTED ACRS SRN GRTLKS. WL GO WITH LO POP CHC TSTMS ACRS THE N WHERE MARGINALLY FAVORABLE LO LVL CNVRGC WL EXIST. WL GO CLOSE TO GUID TEMPS ON TUE. THIS WL PLACE CVG...DAY AND CMH AOA 90 DEG. LAST 90 OR ABV WAS SEP 2000 FOR CVG...JUN 2000 FOR CMH AND SEPT 99 FOR DAY. WL ISSUE SPS REGARDING THIS FIRST 90 DEG HI FCST. MEANWHILE...REMNANTS OF ALLISON OVR THE GULF TO LIFT NE A THRU THE APPALACHIANS WED/THU TIME FRAME. MODEL TRENDS FARTHER NW WITH THIS SYS. WL INCLUDE CHC IN SE SECTIONS WED NGT. DURG THE DAY WED XPCT SOME INCRS IN THE VANGARD HI CLDS INTO SE SECTIONS. OTHERWISE...XPCT WED TO BE DRY DURG THE DAY WITH SUBSIDENCE XPCTD IN BTWN REMNANTS OF ALLISON AND FNT TO OUR W. LO LVL THICKNESSES AND H8 TEMPS WUD INDICATE THAT HI/S SHUD WRM UuP A DEG OR TWO WED. .ILN...NONE. RANDALL
In the hours before
Special weather statement, Jun 11, 4:08 PM EDT, 1 hour 22 minutes before
OHZ061-077-120845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT MON JUN 11 2001 ...HOT WEATHER EXPECTED TUESDAY AND WEDNESDAY... TEMPERATURES ARE EXPECTED TO WARM TO HIGHS AROUND 90 ON TUESDAY AND THE LOWER 90S ON WEDNESDAY. THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES AROUND 95 ON TUESDAY AND IN THE UPPER 90S ON WEDNESDAY. NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES. THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR. THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER 12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS SEPTEMBER 2ND 2000. TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS BY THURSDAY. HERE ARE SOME HEAT-RELATED SAFETY TIPS: DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES. WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING. BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE. BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE WHO MAY BE AT HIGH RISK FOR HEAT-RELATED ILLNESS. INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK. AR
Local storm report, Jun 11, 5:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
530 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM NORTH HAMPTON OH SEVERE THUNDERSTORM WINDS
06/11/01 CLARK NUMEROUS TREES DOWN OVER
WESTERN CLARK COUNTY
0510 PM NEW CARLISLE OH FLOOD
06/11/01 CLARK HIGH WATER OVER ROADS.
0530 PM DONNELSVILLE OH FLOOD
06/11/01 CLARK NUMEROUS FLOODED ROADS
OVER PIKE AND BETHEL
TOWNSHIPS
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 62 min |
| Jun 11, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.